Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 131, NWS Lubbock, TX

May 20, 2012King County, Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 20, 2012, 6:45 PM CDT for King County, Stonewall County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 6:45 PM CDT (23:45 UTC)
Expired
May 20, 2012, 7:30 PM CDT
In force
45 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties King County, TX, Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 121 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:30 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS54 KLUB 202345
SVRLUB
TXC269-433-210030-
/O.NEW.KLUB.SV.W.0131.120520T2345Z-120521T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KING COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN STONEWALL COUNTY IN NORTHWEST TEXAS.

* UNTIL 730 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTHERN KING COUNTY...OR 15 MILES SOUTHEAST OF GUTHRIE...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  KING AND STONEWALL COUNTIES INCLUDING COUNTY ROAD 352 IN FAR       
  SOUTHEAST KING COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTHWEST TEXAS.

&&

LAT...LON 3322 9999 3341 10025 3354 10025 3346 9999
TIME...MOT...LOC 2344Z 302DEG 14KT 3346 10017

$$

24
3 follow-up statements
237 
WWUS54 KLUB 210001
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT SUN MAY 20 2012

TXC269-433-210030-
/O.CON.KLUB.SV.W.0131.000000T0000Z-120521T0030Z/
KING TX-STONEWALL TX-
701 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STONEWALL AND SOUTHEASTERN KING COUNTIES UNTIL 730 PM CDT...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 16 MILES NORTHEAST OF SWENSON...OR 18 MILES
SOUTHEAST OF GUTHRIE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN KING AND NORTHEASTERN
  STONEWALL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING TENNIS BALL SIZE HAIL SOUTH OF 
GUTHRIE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3341 10025 3349 10023 3346 9999 3322 9999
TIME...MOT...LOC 0000Z 307DEG 14KT 3340 10016

$$

24
593 
WWUS54 KLUB 210019
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT SUN MAY 20 2012

TXC269-210028-
/O.CAN.KLUB.SV.W.0131.000000T0000Z-120521T0030Z/
KING TX-
719 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KING COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF KING COUNTY. 

LAT...LON 3340 10017 3340 9999 3322 9999 3336 10018
TIME...MOT...LOC 0018Z 302DEG 13KT 3336 10009

$$

TXC433-210030-
/O.CON.KLUB.SV.W.0131.000000T0000Z-120521T0030Z/
STONEWALL TX-
719 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STONEWALL COUNTY UNTIL 730 PM CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES
NORTHEAST OF SWENSON...OR 22 MILES SOUTHEAST OF GUTHRIE...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN STONEWALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...HAIL IN EXCESS OF 1 INCH IN DIAMETER...DEADLY LIGHTNING...AND 
VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3340 10017 3340 9999 3322 9999 3336 10018
TIME...MOT...LOC 0018Z 302DEG 13KT 3336 10009

$$

24
549 
WWUS54 KLUB 210025
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SUN MAY 20 2012

TXC433-210034-
/O.EXP.KLUB.SV.W.0131.000000T0000Z-120521T0030Z/
STONEWALL TX-
725 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONEWALL COUNTY
WILL EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO PRODUCE LARGE 
HAIL.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM 
AS IT MOVES ACROSS FAR NORTHEAST STONEWALL COUNTY.

LAT...LON 3340 10017 3340 9999 3322 9999 3336 10018 
TIME...MOT...LOC 0024Z 302DEG 13KT 3335 10007

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:15 PM CDT, 30 minutes earlier.

Area forecast discussion, May 20, 6:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT SUN MAY 20 2012

.AVIATION...
WEAK FRONTAL BOUNDARY FOCUS OF ISOLATED TSRA SOUTH OF KCDS AND
EAST OF KLBB. THREAT SLIM FOR EITHER TAF SITE TO BE AFFECTED IN
THE FIRST SEVERAL HOURS OF THIS TAF CYCLE. FOCUS TOWARD LATE
TONIGHT WILL SHIFT TO TSRA POTENTIAL AS LIFT INCREASES OVER THE
SHALLOW COOL AIR IN PLACE NORTH OF THE BOUNDARY. BEST CHANCE MAY
COME AFTER 18Z MONDAY AS THE FRONT BEGINS TO LIFT TO THE NORTH.
HAVE FOCUSED PROB30 MENTION FOR THIS LATER PERIOD. MAY ALSO SEE A
PERIOD OF MVFR CIGS TOWARD 12Z WITH THE MOIST AIR MASS NORTH OF
THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT SUN MAY 20 2012/

SHORT TERM...
NORTHWEST FLOW ALOFT WILL BE IN PLACE TONIGHT AND MONDAY VEERING TO
ALMOST NORTHERLY BY MONDAY EVENING AHEAD OF RIDGING TO OUR WEST.  AT
THE SURFACE...COLD FRONT CURRENTLY LIES FROM SOUTH OF GUTHRIE TO
O'DONNELL.  WV IMAGERY DEPICTS A MARKED ABSENCE OF ANY SIGNIFICANT
SIGNS OF A TRIGGERING MECHANISM FOR STORMS THIS EVENING.
INDICATIONS OF THE ONSET OF ISENTROPIC ASCENT ARE BEGINNING TO SHOW
IN VISIBLE SATELLITE IMAGERY AS SUGGESTED BY NWP AND THIS CONTINUES
TO BE OUR BEST SHOT AT GETTING SOME RAINFALL ACROSS THE AREA.  IT
STILL REMAINS PLAUSIBLE THAT THE ISENTROPIC ACTION CAN BE SUFFICIENT
TO LIFT PARCELS TO A LEVEL WHICH WOULD SUPPORT DEEP LEVEL
CONVECTION.  GIVEN PWAT VALUES IN EXCESS OF 1 INCH THERE IS AT LEAST
SOME RISK OF DECENT RAINFALL TOTALS INVOF THE FRONT THIS EVENING.
THE SURFACE LOW OVER SE CO WILL CONTINUE MOVING EASTWARD AND
INITIATE RETURN FLOW IN THE WEST WHICH MAY VERY WELL PIVOT THE
FRONTAL BOUNDARY TO BE ORIENTED SE TO NW BY MONDAY AFTERNOON WITH
YET ANOTHER SHOT AT MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.

REGARDING SEVERE POTENTIAL...MODERATELY UNSTABLE AIRMASS EXISTS
SOUTH OF THE FRONTAL BOUNDARY AND THUS WE COULD SEE A FEW BRIEFLY
SEVERE STORMS EARLY THIS EVENING BEFORE THINGS TURN TO MORE OF A
GENERAL RAIN THREAT.

IN TERMS OF ANNULAR ECLIPSE VIEWING...THAT IS GOING TO BE TRICKY.
LOW LEVEL CLOUDINESS CONTINUES TO DEVELOP ACROSS THE ENTIRE CWFA
WITH THE THINNEST CLOUDS NEAR THE TX/NM BORDER WHERE ISENTROPIC
ASCENT IS A BIT WEAKER.  STILL...A WEAK WAVE OVER SW CO MAY TRIGGER
SOME OROGRAPHICALLY INDUCED CLOUDS.  OH...AND ONE CAVEAT...IF YOU
VALUE YOUR EYESIGHT...NEVER LOOK DIRECTLY AT THE SUN.

LONG TERM...
THERE MAY BE SOME LINGERING CONVECTIVE ACTIVITY EARLY TUESDAY
MORNING MAINLY ACROSS OUR WRN AND NRN ZONES WITH SOME REMAINING
ISENTROPIC LIFT OVER WHAT/S LEFT OF THE DECAYING FRONT AND NW FLOW
ALOFT. TEMPS WILL WARM UP BACK INTO THE 90S DURING THE DAY WITH
SHORTWAVE RIDGING BRINGING RISING HEIGHTS. HOWEVER...LATE IN THE
DAY THE UPPER RIDGE MAY BECOME SOMEWHAT DENTED BY ANOTHER WEAK
WAVE MOVING OUT OF THE SRN ROCKIES...WHICH COULD GIN UP ANOTHER
ROUND OF LATE DAY TSTMS FROM SE COLO TO SE NM...SOME OF WHICH
COULD SURVIVE A FEW HOURS AFTER SUNSET AS THE LLJ INCREASES AND
MAKE IT INTO OUR WRN AND NW ZONES. WILL KEEP POPS BELOW MENTION AS
THIS ACTIVITY WILL LIKELY BE ISOLD AT BEST.

WEDNESDAY STILL APPEARS TO BE THE HOTTEST AND DRIEST DAY OF THE
WEEK AS A SHORTWAVE TROUGH WELL TO OUR NORTH WILL PRODUCE DEEP AND
SWIFT SOUTHWEST FLOW ACROSS WTX AND HELP TO ADVECT DRY AIR IN FROM
NM AND SHUNT THE DRYLINE EAST. TEMPS WILL LIKELY BE NEAR OR
SLIGHTLY ABOVE 100F FOR MANY LOCATIONS AND WIND SPEEDS MAY BE
SUFFICIENT TO PRODUCE A BIT OF BLOWING DUST ON THE CAPROCK.
THURSDAY SHOULD STILL BE HOT AND DRY...BUT DECREASING HEIGHTS AS A
DEEP TROUGH MOVES INTO THE WEST WILL BEGIN A GRADUAL COOL DOWN.
700MB TEMPS PEAK AROUND 15C ON WED BEFORE GRADUALLY BACKING DOWN
INTO NEXT WEEKEND. A FRONT MAY MAKE A FORAY INTO THE PANHANDLES
THU NIGHT...BUT THEN DEEPENING S-SW FLOW SHOULD TAKE IT BACK TO
OUR NORTH. BY LATE FRIDAY/SATURDAY...PREVAILING SE LOW-LVL WINDS
SHOULD SEND THE DRYLINE WEST INTO NM. AND THE S-SW FLOW ALOFT MAY
BEGIN TO TAP INTO SOME SUBTROPICAL MOISTURE AS WELL. DEPENDING ON
THE SPEED OF THE UPPER-LEVEL TROUGH TO OUR WEST...THERE MAY
SUFFICIENT UPPER-LVL SUPPORT FOR TSTMS TO RETURN TO THE FCST SAT
AND SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        56  80  57  92  59 /  30  30  20  10  10
TULIA         58  80  57  90  62 /  30  30  20  10  10
PLAINVIEW     59  83  58  90  63 /  30  30  20  10  10
LEVELLAND     62  86  60  91  64 /  30  30  20  10  10
LUBBOCK       62  83  61  91  64 /  30  40  20  10  10
DENVER CITY   62  86  60  92  65 /  30  20  20  10  10
BROWNFIELD    64  87  60  92  65 /  30  30  20  10  10
CHILDRESS     65  83  61  93  66 /  20  30  20  10  10
SPUR          64  86  59  92  65 /  30  40  20  10  10
ASPERMONT     65  88  62  93  68 /  30  40  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 20, 11:14 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 AM CDT SUN MAY 20 2012

TXZ021>044-211615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1114 AM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND
EVENING ALONG A STALLED FRONTAL BOUNDARY EXTENDING ACROSS THE
SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. CLOUD COVER AND
INDISCREET UPPER LEVEL FORCING WILL LIMIT THE SEVERE POTENTIAL FOR
THE MOST PART HOWEVER A FEW SEVERE STORMS ARE EXPECTED. ACTIVITY
COULD CONTINUE INTO THE OVERNIGHT HOURS AND SPREAD NORTH AS WARM
ADVECTION OCCURS ABOVE THE FRONTAL BOUNDARY. THE PRIMARY THREAT
FROM THE STORMS WILL BE HAIL TO GOLF BALL SIZE HOWEVER SOME WIND
GUSTS TO 60 MPH WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY PRIMARILY IN THE AFTERNOON
AND EVENING. THE OVERALL THREAT FOR ORGANIZED SEVERE STORMS IS
LOW. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT
ACROSS ALL OF THE SOUTH PLAINS AND ROLLING PLAINS.

In the hours before

Special weather statement, May 20, 6:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT SUN MAY 20 2012

TXZ038-044-210000-
KING-STONEWALL-
621 PM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KING  COUNTIES...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF GUTHRIE...MOVING
SOUTHEAST AT 10 MPH.

HAIL TO NICKEL SIZE HAIL...HEAVY DOWNPOURS AND WIND GUSTS TO 55
MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE
MAINLY RURAL AREAS OF KING AND STONEWALL COUNTIES EAST OF HIGHWAY 83.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3321 9999 3345 10036 3361 10031 3355 9999
TIME...MOT...LOC 2319Z 300DEG 10KT 3351 10022

24
Local storm report, May 20, 6:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             4 S GUTHRIE             33.57N 100.32W
05/20/2012  E1.75 INCH       KING               TX   STORM CHASER

&&

EVENT NUMBER LUB1200245

FB
Local storm report, May 20, 6:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 S GUTHRIE             33.56N 100.32W
05/20/2012  E2.50 INCH       KING               TX   STORM CHASER

&&

EVENT NUMBER LUB1200246

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:34 PM CDTSevere Thunderstorm WarningLUBKing41 min
May 20, 6:21 PM CDTSpecial Weather StatementLUBKing39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.